On the admissibility of the maximum‐likelihood estimator of the binomial variance

Lawrence D. Brown, Mosuk Chow, Duncan K.H. Fong

Research output: Contribution to journalArticlepeer-review

3 Scopus citations

Abstract

This paper addresses the admissibility of the maximum‐likelihood estimator (MLE) of the variance of a binomial distribution with parameters n and p under squared‐error loss. We show that the MLE is admissible for n ≤ 5 and inadmissible for n≥ 6.

Original languageEnglish (US)
Pages (from-to)353-358
Number of pages6
JournalCanadian Journal of Statistics
Volume20
Issue number4
DOIs
StatePublished - Dec 1992

All Science Journal Classification (ASJC) codes

  • Statistics and Probability
  • Statistics, Probability and Uncertainty

Fingerprint Dive into the research topics of 'On the admissibility of the maximum‐likelihood estimator of the binomial variance'. Together they form a unique fingerprint.

Cite this